Jump to content

Intro to this board - helping husband get off benzo


[4l...]

Recommended Posts

I am trying my best to be supportive to my husband who is tapering off Klonepin.  He has been on them 10 years.  He just switched to valum for the final reduction.  Need suggestions, advice, and support so I can continue to help him.  He is in living hell.  Chest pains, negative thoughts, dizziness...
Link to comment
Share on other sites

Hello 4loveofpat, Welcome to BenzoBuddies!

 

We have a few members who are supporting loved ones, so you're welcome to use any information we can provide to help your husband through this.  I'm sure you have questions, so please ask.

 

Pam

Link to comment
Share on other sites

It's good to see a family member helping...

I can understand how he is living in hell, but please remind him that he is healing.

Have him read the success stories... It will happen. Such a terrible and long process but healing happens!

 

 

Link to comment
Share on other sites

Hi 4lovofpat,

 

The symptoms you list sound common to withdrawal. A person suffering from benzo withdrawal can become very needy and need lots of understanding and patience. I know this is hard for family members and spouses too. It's great to see that you want to become informed and be a better supportive partner. We're here to help, welcome aboard.

Link to comment
Share on other sites

Thanks for your kindness.  It is incredible how so little is known about these drugs.  He was given Klonepin during a very stressful time in our lives 10 years ago when he was having panic attacks.  Instead of therapy, doctors would just increase his dose over the course of the years.  He was up to more than 3.5 mgs of klonopin.  Finally both of us starting reading more about the drug and started his taper in July 2010.  He has made it down to .75 mgs.  Crossed over to valium 15 mgs complete June 2011.  Now he is complaining of dizziness, severe chest pains and super low heart rate. 

 

Our biggest hurdle now is finding a DOCTOR who has ANY knowledge of the Ashton Manual and help us finish this thing out.  The current doctor said he will do whatever he wants but confessed he really doesn't know how to help.  Seems we are left to our own decisions on the final journey as to how much to cut each week or 2 of the valium.  He considered  an antidepressent, but I have been trying to convince him not to add more complexity and to ride it through.  He isn't suicidal just has TONS of negative feelings.  He is a runner and has a full time professional job that he has managed to continue going to everyday even though he is really hurting.  We have been through the series of tests on his heart.  All is well.  It has to be the withdrawal.

 

Should we go this alone based on the Ashton manual or keep looking for a doctor who will dictate the cuts a little better??  How can I convince him he doesn't need to go to the ER everyday!  Any suggestions for encouragement or pain relief?

Link to comment
Share on other sites

In general it's suggested to taper by 10% every 7 to 14 days depending on how you feel. I've heard it's typical that it can get a little rougher towards the lower doses of the taper, so what your husband is experience it quite normal in withdrawal at this point. As crazy as it sounds, he sounds 'normal'. It's great that you have a willing doctor on board with this, you can always give him a copy the Ashton Manual, it's always good for doctors that are unaware to find out the ramifications that this drug can have. My doctor didn't know any of this either, because of my story, he does now. I'm just sad that 'we' have been victims of the horrors this drug can put a person through. 
Link to comment
Share on other sites

I'm so sorry to read how you both are suffering through this.  I am a runner myself, and for 2 long years I could barely make it off the couch - that's how evil these drugs are for many of us.

 

Have you given your doctor a copy of the Ashton Manual?  I went through numerous doctors before I found one willing to read it and help me taper off by using Valium.

 

It was incredibly hard, but knowing that my new doctor truly cared and wanted to help - well, I often say he saved my life.

 

I must tell you though, that I saw many doctors before I found him.  Some threw the Ashton Manual in the trash right in front of me.  Others treated me like a drug addict.  I can't tell you the number of times I went home in tears.  I truly believe there are doctors out there who are willing to help - it just takes some searching.

 

When you do find a doctor willing to help, just remember that this is YOUR (husband's) taper.  Don't let anyone rush him through it.  Slow is the way to go.  I tapered at a rate of 1 mg per week down to 8 or 9, then .5 mg per week after.  5-6 mgs were the hardest, but once I got to 2mgs, things started looking up.

 

We will be here to support you in anyway we can.  This is doable.  I know it seems impossible at times, but your husband can reach benzo freedom and start healing. :)

 

 

Link to comment
Share on other sites

×
×
  • Create New...